Alert archive / Wyoming / Tornado Warnings in 2010
Tornado Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Aug 30, 2010, 2:02 PM MDT for Big Horn County, Johnson County, Washakie County, Wyoming. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2010, 2:02 PM MDT (20:02 UTC)
- Expired
- Aug 30, 2010, 2:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
Counties Big Horn County, WY, Johnson County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 2:04 PM MDT | HAIL 1.75 | 2 Se Ten Sleep, WY | WHITE COLORED FUNNEL CLOUD WITNESSED AT THE SAME TIME. |
| Aug 30, 2:09 PM MDT | HAIL 0.75 | 4 Ne Ten Sleep, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 1:04 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WFUS55 KRIW 302002 TORRIW WYC003-019-043-302030- /O.NEW.KRIW.TO.W.0005.100830T2002Z-100830T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 202 PM MDT MON AUG 30 2010 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING... EXTREME WEST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING... NORTHEASTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 230 PM MDT * AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR U.S. HWY 16 MILE MARKER 30...OR NEAR TEN SLEEP...AND MOVING NORTHEAST AT 45 MPH. * THIS DANGEROUS STORM WILL BE NEAR... U.S. HWY 16 MILE MARKER 40 AROUND 210 PM MDT. MEADOWLARK LAKE AND U.S. HWY 16 MILE MARKER 50 AROUND 220 PM MDT. POWDER RIVER PASS AROUND 225 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4428 10725 4415 10703 4394 10737 4403 10751 TIME...MOT...LOC 2003Z 222DEG 38KT 4404 10737 $$ MCDONALD
2 follow-up statements
384 WWUS55 KRIW 302014 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MDT MON AUG 30 2010 WYC003-019-043-302030- /O.CON.KRIW.TO.W.0005.000000T0000Z-100830T2030Z/ WASHAKIE WY-BIG HORN WY-JOHNSON WY- 214 PM MDT MON AUG 30 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME WEST CENTRAL JOHNSON...SOUTHEASTERN BIG HORN AND NORTHEASTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 230 PM MDT... AT 205 PM MDT...THE PUBLIC REPORTED A TORNADO SOUTHEAST OF TEN SLEEP. THIS TORNADO WAS NOW LOCATED NEAR TENSLEEP CANYON...OR 5 MILES NORTHEAST OF TEN SLEEP...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... U.S. HWY 16 MILE MARKER 40 AROUND 220 PM MDT. MEADOWLARK LAKE AND U.S. HWY 16 MILE MARKER 50 AROUND 230 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4428 10725 4415 10703 4394 10737 4403 10751 TIME...MOT...LOC 2014Z 217DEG 27KT 4409 10732 $$ MCDONALD
795 WWUS55 KRIW 302027 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 227 PM MDT MON AUG 30 2010 WYC003-019-043-302036- /O.EXP.KRIW.TO.W.0005.000000T0000Z-100830T2030Z/ WASHAKIE WY-BIG HORN WY-JOHNSON WY- 227 PM MDT MON AUG 30 2010 ...THE TORNADO WARNING FOR EXTREME WEST CENTRAL JOHNSON... SOUTHEASTERN BIG HORN AND NORTHEASTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING WILL EXPIRE AT 230 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN AND HALF INCH HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4428 10725 4415 10703 4394 10737 4403 10751 TIME...MOT...LOC 2026Z 217DEG 27KT 4416 10724 $$ MCDONALD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 30, 1:30 PM MDT, 32 minutes earlier.
Area forecast discussion, Aug 30, 1:30 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 130 PM MDT MON AUG 30 2010 SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPDATED TO ADD SEVERE TSTMS TO NORTH CENTRAL WYOMING. TROUGH OVER THE WESTERN GREAT BASIN THIS MORNING WITH SOUTHWEST FLOW OVER WYOMING. VORT MAX ROUNDING THE BASE OF THE TROUGH AND LIFTING NORTHEAST OVER SOUTHERN NEVADA. SOME WEAK CONVECTION LIFTING NORTHEAST OVER SWEETWATER...SOUTHEAST FREMONT AND NATRONA COUNTIES FROM COLORADO. THE VORT MAX SWINGS ACROSS UTAH THROUGH 12Z...THEN LIFTS NORTHEAST INTO CENTRAL AND WESTERN WYOMING THROUGH 18Z. THIS WILL KEEP THE SCATTERED SHOWERS AND THUNDERSTORMS OVER THESE AREAS THROUGH MID DAY...THEN SHOULD BEGIN TO TAPER AS THE DYNAMICS LIFT NORTH OF THE AREA. ALSO HAVE A NORTHERN ORIENTED VORT OVER CENTRAL IDAHO...WITH A BAND OF WEAK SHOWERS JUST WEST OF I-15. THIS VORT MAX WILL BRING RAIN/SNOW SHOWERS AND ISOLATED THUNDERSTORMS TO THE WEST THIS AFTERNOON AND EARLY EVENING...POSSIBLY FORMING A BAROCLINIC LEAF THIS MORNING AND AFTERNOON. SNOW LEVELS COULD BE AS LOW AS 8000 FT MSL AS H7 TEMPS DROP TO -2C OVER THE NORTHWEST. COULD SEE SOME LOCALIZED AMOUNTS OF AN INCH OR TWO ABOVE 9500 FT OVER THE TETONS...ABSAROKAS AND YELLOWSTONE. COLD FRONT PROGRESSED SOUTH OVER THE NORTH THIS EVENING...AND COULD EVEN MAKE IT INTO THE CENTRAL WIND RIVER BASIN AND NORTHERN NATRONA COUNTY. HOWEVER...IT WILL BE PUSHED BACK NORTH BY LATE MORNING AS THE RETURNING SOUTH TO SOUTHWEST WINDS. IT WILL BE QUITE WINDY TODAY...ESPECIALLY OVER THE CENTRAL WIND CORRIDOR. THE FLOW SHIFTS WEST BEHIND THE FIRST VORT MAX AND DRIVES THE SURFACE COLD FRONT THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. WINDS SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE WEST AND NORTH...ISOLATED ELSEWHERE. THE MAIN TROUGH AXIS MOVES INTO EASTERN IDAHO AFTER MIDNIGHT WITH SOME CONVECTION PERSISTING OVER THE WEST AND NORTH. THE TROUGH AXIS MOVES ACROSS WYOMING TUESDAY AFTERNOON WITH SCATTERED MOUNTAIN RAIN/SNOW SHOWERS AND THUNDERSTORMS OVER THE NORTH AND WEST...WITH ISOLATED LOW ELEVATION ACTIVITY. WEST ZONAL FLOW BUILDS IN FOR TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER SHORTWAVE MOVING THROUGH WEDNESDAY AFTERNOON AND EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A COLD FRONT MOVES THROUGH IN THE EVENING SHIFTING THE FLOW TO THE NORTHWEST. TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW NORMAL. LONG TERM...THURSDAY THROUGH MONDAY COLD FRONT COMPLETES ITS TRANSIT SOUTHWARD ACROSS THE CWA ON THURSDAY. MEDIUM RANGE MODELS IN GOOD AGREEMENT IN BUILDING HIGH AMPLITUDE RIDGE OVER WRN CONUS/CANADA BY THURSDAY EVENING WITH THE GEM A LITTLE SLOWER. MOISTURE IS EVIDENT IN NW FLOW ALONG WITH A POTENTIAL WEAK S/WV SO HAVE LEFT SLIGHT CHANCE POPS IN THE HIGHER ELEVATIONS OF THE NORTH FOR THURSDAY. MODELS ARE TRENDING STRONGER WITH THE RIDGE SO HAVE INCREASED TEMPS FOR FRIDAY AND THE WEEKEND. DAYTIME TEMPS WILL BE BACK NEAR NORMAL BY FRIDAY. MUCH DRIER AIRMASS SETTLES IN UNDER THE RIDGE FOR FRIDAY AND SATURDAY. WHILE RH VALUES MAY APPROACH CRITICAL FIRE DANGER LEVELS...WIND SHOULD REMAIN LIGHT DURING THIS PERIOD. AS RIDGE AXIS PASSE ON SATURDAY...SOUTHWEST FLOW WILL RESUME. THIS WILL BRING A MOISTURE PLUME UP FROM ARIZONA BY EARLY SUNDAY. JET FORCING AHEAD OF A PACIFIC TROUGH COUPLED WITH THE ADDED MOISTURE WILL MAKE CONDITIONS FAVORABLE FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY...PARTICULARLY FOR THE NORTHERN AND WESTERN MOUNTAINS AND FOR SWEETWATER COUNTY. AVIATION... ANOTHER DAY OF UNSETTLED WEATHER AS THE TROUGH MOVES THROUGH THE AREA. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA WITH VFR TO MVFR CONDITIONS OCCURRING AS A RESULT OF THE STORMS. SNOW SHOWERS WILL OCCUR IN THE HIGHER ELEVATIONS OF WESTERN WY TODAY ABOVE 9000 FEET MSL. WINDY WEATHER WILL OCCUR IN THE CENTRAL AND SOUTH PORTION OF THE AREA ONCE THE TROUGH PASSES BY. WIND SPEEDS OF 20 TO 30 KNOTS WILL BE COMMON WITH GUSTS TO 40 KNOTS. AFTER 00Z THE WIND WILL BE BEGIN TO SUBSIDE. LINGERING RAIN AND SNOW SHOWERS WILL OCCUR IN NORTHWEST WY THROUGH 06Z TUE. FIRE WEATHER... COMPLEX WEATHER PATTERN SHAPING UP AS A TROUGH APPROACHES THE DISTRICT TODAY AND TONIGHT...MOVING THROUGH TUESDAY. A FEW DISTURBANCES WILL MOVE ACROSS TODAY AHEAD OF THE TROUGH. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SWEETWATER...EASTERN FREMONT...NATRONA AND JOHNSON COUNTIES THIS MORNING AND EARLY AFTERNOON AS THE FIRST DISTURBANCE MOVES THROUGH. SOUTHWEST WINDS WILL INCREASE AGAIN TODAY BECOMING QUITE WINDY ESPECIALLY OVER THE CENTRAL WIND CORRIDOR. ANOTHER DISTURBANCE OVER IDAHO WILL MOVE EAST ACROSS NORTHWEST WYOMING THIS AFTERNOON AND EVENING...BRINGING NUMEROUS RAIN/SNOW SHOWERS AND ISOLATED THUNDERSTORMS TO THE NORTHWEST. SNOW LEVELS WILL DROP TO AROUND 8000 FEET WITH SOME ACCUMULATIONS POSSIBLE ABOVE 9500 FEET. A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING SHIFTING THE WIND TO THE WEST TO NORTHWEST. WEST FLOW BUILDS IN FOR THE NEXT FEW DAYS WITH SCATTERED RAIN/SNOW SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WEST AND NORTH. IT WILL REMAIN BREEZY MOST AREAS WITH WEST WINDS. TEMPERATURES WILL REMAIN COOLER THAN NORMAL. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BERC FIRE WEATHER...TWB
Hazardous weather outlook, Aug 30, 1:29 PM MDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 129 PM MDT MON AUG 30 2010 WYZ001>020-022>030-311100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 129 PM MDT MON AUG 30 2010 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR WASHAKIE...BIG HORN AND JOHNSON COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTH CENTRAL WYOMING THROUGH THE AFTERNOON HOURS. THE POTENTIAL FOR ONE INCH OR GREATER HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. TAKE CAUTION AND BE ALERT FOR SEVERE WEATHER ACROSS NORTH CENTRAL WYOMING THIS AFTERNOON. OTHER AREAS WILL SEE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS AS A STRONG COLD FRONT MOVES THROUGH THE AREA. COLDER AIR MOVES IN TODAY WITH AN INCH OR TWO OF SNOWFALL POSSIBLE OVER THE NORTHWEST MOUNTAINS ABOVE 9500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON ACROSS THE WEST AND NORTH. A COLD FRONT PASSAGE ON WEDNESDAY WILL BRING THE POSSIBILITY OF SNOWFALL WITH LIGHT ACCUMULATIONS ACROSS YELLOWSTONE NATIONAL PARK AND THE NORTHERN MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND GUSTS OVER 40 MPH...ANY HAIL AND FLOODING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 30, 11:06 AM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1106 AM MDT MON AUG 30 2010 WYZ007-017-019-301745- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 1106 AM MDT MON AUG 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT AND EXTREME SOUTHEASTERN HOT SPRINGS COUNTIES UNTIL 1145 AM MDT... AT 1104 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAS HILLS RD MILE MARKER 10...OR 15 MILES SOUTHEAST OF RIVERTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 20/26 MILE MARKER 90 AROUND 1130 AM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4354 10794 4343 10758 4281 10811 4290 10833 TIME...MOT...LOC 1706Z 209DEG 41KT 4296 10814 LIPSON
Special weather statement, Aug 30, 11:11 AM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1111 AM MDT MON AUG 30 2010 WYZ005-007-017-301800- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 1111 AM MDT MON AUG 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND CENTRAL HOT SPRINGS COUNTIES UNTIL NOON MDT... AT 1108 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF PILOT BUTTE RESERVOIR...OR 21 MILES NORTH OF FORT WASHAKIE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MISSOURI FLAT RD AROUND NOON MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4377 10855 4363 10830 4320 10878 4331 10897 TIME...MOT...LOC 1712Z 219DEG 28KT 4333 10879 LIPSON
Special weather statement, Aug 30, 11:19 AM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1119 AM MDT MON AUG 30 2010 WYZ017-019-030-301757- EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- WIND RIVER BASIN- 1119 AM MDT MON AUG 30 2010 A STRONG LINE OF THUNDERSTORMS WILL MOVE THROUGH NORTHEAST SWEETWATER AND SOUTHEAST FREMONT COUNTIES THROUGH 1200 PM. BRIEF HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HALF INCH HAIL ARE LIKELY WITH STRONGER STORMS. DAL/RAM
Special weather statement, Aug 30, 11:24 AM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1124 AM MDT MON AUG 30 2010 WYZ017-019-030-301757- EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- WIND RIVER BASIN- 1124 AM MDT MON AUG 30 2010 A STRONG LINE OF THUNDERSTORMS WILL MOVE THROUGH NORTHEAST SWEETWATER AND SOUTHEAST FREMONT COUNTIES THROUGH 1200 PM. BRIEF HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HALF INCH HAIL ARE LIKELY WITH STRONGER STORMS. DAL/RAM
Special weather statement, Aug 30, 11:57 AM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1157 AM MDT MON AUG 30 2010 WYZ005>007-301845- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 1157 AM MDT MON AUG 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...NORTHERN FREMONT AND CENTRAL HOT SPRINGS COUNTIES UNTIL 1245 PM MDT... AT 1155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HWY JCT 170 AND 174...OR 16 MILES WEST OF THERMOPOLIS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 120 MILE MARKER 10 AND HWY JCT 170 AND 120 AROUND 1215 PM MDT. STATE HWY 120 MILE MARKER 20 AROUND 1220 PM MDT. SAND DRAW RD AROUND 1225 PM MDT. LOWER COTTONWOOD CREEK RD AROUND 1230 PM MDT. STATE HWY 431 MILE MARKER 10 AROUND 1245 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4411 10833 4398 10803 4349 10849 4358 10870 TIME...MOT...LOC 1756Z 210DEG 30KT 4361 10853 LIPSON
Special weather statement, Aug 30, 1:21 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 121 PM MDT MON AUG 30 2010 WYZ017-018-302100- LANDER FOOTHILLS-WIND RIVER BASIN- 121 PM MDT MON AUG 30 2010 VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 55 MPH WILL CONTINUE ALONG THE LANDER FOOTHILLS AND SPREAD ACROSS THE WIND RIVER BASIN THROUGH 3 PM BEFORE DIMINISHING. BE PREPARED FOR THESE VERY STRONG WINDS. SECURE LOOSE OUTDOOR ITEMS AND WATCH FOR BLOWING DEBRIS ON AREA ROADS AND HIGHWAYS. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:52 PM MDT | Special Weather Statement | RIW | Teton | 38 min |
| Aug 29, 7:36 PM MDT | Special Weather Statement | RIW | Teton | 39 min |
| Aug 30, 10:22 AM MDT | Special Weather Statement | RIW | Fremont | 38 min |
| Aug 30, 10:28 AM MDT | Special Weather Statement | RIW | Hot Springs | 47 min |
| Aug 30, 11:06 AM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Aug 30, 11:11 AM MDT | Special Weather Statement | RIW | Hot Springs | 49 min |
| Aug 30, 11:48 AM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 57 min |
| Aug 30, 11:57 AM MDT | Special Weather Statement | RIW | Hot Springs | 48 min |
| Aug 30, 12:44 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 61 min |
| Aug 30, 12:45 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 60 min |
| Aug 30, 1:38 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 37 min |
Nearby
Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.